MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX40008UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 11/30/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure a resolute onyx rx coronary drug eluting stent was used to treat a mildly tortuous, severely calcified lesion exhibiting 99% stenosis located in the left main (lm) coronary artery.The device was inspected with no issues.The lesion was pre-dilated using a 2.5mm balloon.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that while attempting to stent the left main into the lad that the stent was deployed at 18atms.After deploying the stent the balloon was removed and a perforation was observed.An attempt was made to treat the perforation using a stent graft and other balloons; however, were unsuccessful.An attempt was next made to treat the perforation using a 4.00x08mm resolute onyx rx coronary drug eluting stent.The device was inspected with no issues.Negative prep was performed with no issues.It was reported that the 4.00x08mm resolute onyx stent was used in the ostial left main but failed to treat the perforation.The patient is reported to have died on the same day as the procedure.It is indicated that the cause of date was a perforation in the left main.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8159833
Report Number9612164-2018-03607
Device Sequence Number11334698
Product Code NIQ
UDI-Device Identifier00643169557147
UDI-Public00643169557147
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2020
Device Catalogue NumberRONYX40008UX
Device Lot Number0009066096
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age75 YR